Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 2, 2019, 1:45 PM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 1:45 PM CDT (18:45 UTC)
- Expired
- Jul 2, 2019, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:35 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 2, 1:35 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Paducah KY 135 PM CDT Tue Jul 2 2019 .SHORT TERM...(THIS EVENING THROUGH Thursday NIGHT) ISSUED AT 120 PM CDT TUE JUL 2 2019 A summer pattern has set in. No real boundaries to help define where storms may fire in the heat of the day. Most storms will weaken after sunset but CAMS are hinting at a little more nighttime coverage Wednesday Night. BUFKIT soundings for both today and tomorrow are dry adiabatic below the cloud base, so gusty winds are likely with any shower or thunderstorm during the day. On Thursday the steep lapse rate only reaches to 900 mb unlike the 850-800 mb today and Wednesday. Upper level pattern keeps the main flow along the Canadian border with weak ridging over the southeast. No real change through Thursday. .LONG TERM...(Friday THROUGH Tuesday) ISSUED AT 120 PM CDT TUE JUL 2 2019 he extended looks fairly well in agreement until next week when confidence wanes. Models continue to show a weak flow over the area. This will result in little movement of any storms that develop which will aid in localized flooding. Also the storms will develop and diminish...sometimes rapidly. These rapid collapse of storms sometimes result in strong gusts or severe gusts at the surface but are usually brief. Heat index values will likely be the main threat as heat related fatalities are one of the main weather threats to life. We will start off with high pressure aloft over the gulf into TX. There will be weak troughing over the lower Ohio Valley which combined with afternoon heating should generate a few storms. In fact by Sunday some the models indicate closed off low developing over the TN Valley. This will also be accompanied by a surface cold front moving through Saturday night into Sunday. This will bring an increased chance of storms and storm coverage over the area and not be restricted to afternoon timing. Cloud cover and rain should decrease temperatures a little over the weekend but not much. Also the wind shift to a north wind should decrease humidity along with temperatures but not by much and not for very long. As we head through next week temperatures will start to rebound back to around 90. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Wednesday AFTERNOON) ISSUED AT 1207 PM CDT TUE JUL 2 2019 Expect typical afternoon showers and thunderstorms to continue to develop across the area. These should dissipate shortly after 00Z. Redevelopment again tomorrow starting around 17Z. VFR conditions except in showers and storms. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...PS LONG TERM...KH AVIATION...PS
Hazardous weather outlook, Jul 2, 3:38 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 338 AM CDT Tue Jul 2 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 338 AM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected mainly this afternoon. Locally heavy rainfall and lightning will be the primary concerns, but a stray strong to severe storm with damaging winds cannot be ruled out. Afternoon heat index values will top out near 100 over portions of the area. Details on continued river flooding can be found by referencing the latest river flood warnings and statements. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous mainly afternoon thunderstorms are expected each day. Locally heavy rainfall and lightning will be the primary concerns. Afternoon heat index values will top out near 100 over portions of the region Friday and Saturday. Refer to the latest river flood statements and warnings for details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Special weather statement, Jul 2, 12:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT Tue Jul 2 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-022145- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 1245 PM CDT Tue Jul 2 2019 ...Gusty winds with any Shower or Thunderstorm Today... Scattered showers and thunderstorms are expected this afternoon. Conditions are favorable for gusty winds near any shower or thunderstorm that develops. Anyone outside this afternoon need to be aware for gusty winds. More information in both graphical and text format may be obtained at the following website: http://weather.gov/pah PS
Special weather statement, Jul 2, 1:13 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Paducah KY 113 PM CDT Tue Jul 2 2019 INZ082-021845- Pike IN- 113 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIKE COUNTY UNTIL 145 PM CDT... At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near Winslow, or 11 miles southeast of Petersburg, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winslow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3851 8707 3830 8707 3830 8715 3841 8724 TIME...MOT...LOC 1812Z 238DEG 9KT 3839 8711 DWS
Special weather statement, Jul 2, 1:21 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
121 PM CDT Tue Jul 2 2019
INZ088-KYZ019-021845-
Spencer IN-Daviess KY-
121 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SPENCER AND
NORTHEASTERN DAVIESS COUNTIES UNTIL 145 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Rockport, Knottsville and Waitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3779 8682 3770 8710 3776 8716 3781 8718
3791 8705 3793 8698 3792 8697 3790 8699
3791 8694 3790 8691 3789 8691 3788 8689
3787 8691 3784 8691 3783 8689 3784 8686
TIME...MOT...LOC 1820Z 056DEG 3KT 3782 8700
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:21 PM CDT | Special Weather Statement | PAH | Daviess | 24 min |
| Jul 2, 6:25 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.